Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Jun 4, 2021, 4:18 PM EDT for Orange County, Osceola County, Florida. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 4, 2021, 6:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WGUS82 KMLB 042018
FLSMLB
Flood Advisory
National Weather Service Melbourne FL
418 PM EDT Fri Jun 4 2021
FLC095-097-042230-
/O.NEW.KMLB.FA.Y.0009.210604T2018Z-210604T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-Osceola FL-
418 PM EDT Fri Jun 4 2021
The National Weather Service in Melbourne has issued a
* Flood Advisory for...
Southwestern Orange County in east central Florida...
Northwestern Osceola County in east central Florida...
* Until 630 PM EDT.
* At 418 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 0.5 and 1.5 inches of rain
have fallen.
* Some locations that will experience flooding include...
Orlando, Kissimmee, Ocoee, Winter Garden, Windermere, Bay Lake,
Oak Ridge, Celebration, Buena Ventura Lakes, Conway, Orlando
International Airport, Intercession City, Pine Hills, Azalea Park,
Four Corners, Belle Isle, Sea World, Doctor Phillips, Universal
Studios and Bay Hill.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2848 8166 2856 8158 2856 8119 2825 8139
2825 8155 2826 8156 2826 8166
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 4:00 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 4, 4:00 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 400 PM EDT Fri Jun 4 2021 .DISCUSSION... Evening-overnight...Although coverage of showers could be defined as scattered to numerous this afternoon, these have been heavy. Lightning strikes have been increasing with a few of the storms but not quite high in coverage. For the rest of the afternoon, storms will continue to move generally to the north producing moderate to heavy rainfall which could produce localized minor flooding in areas already saturated. Additional development will continue through the early evening with a push for storms to move eastward then dissipate/diminish in intensity as they reach the coastal counties. As these dissipate, light showers will remain through midnight leaving behind mostly cloudy skies. Temps will drop to the lower 70s. The Weekend (previous)...High pressure ridge axis extending from Bermuda through the western Atlantic will remain in place, stretching towards the local area, through the first half of the weekend. Then, the axis will begin to shift northward Sunday afternoon. Despite the movement in the ridge axis, we expect the southeasterly surface flow pattern to continue, with PWATs approaching 2" each afternoon. Generally light S/SW steering flow on Saturday will become S/SE on Sunday, decreasing PoPs, as showers and storms focus on the western half of the peninsula. Shower and thunderstorm chances around 50-60% along the I-4 corridor and 30-40% to the south on Saturday becoming 40-50% on Sunday. Southeast winds increasing to around 10-15mph each afternoon along the sea breeze. Near normal temperatures expected, with highs in the upper 80s to low 90s. Morning lows will also be seasonable, in the low 70s, but mid-70s will be possible along the coast due to onshore flow. Monday-Thursday (previous)...The ridge axis will continue northward, settling in over the southeast US early next week. Backing surface flow will become gradually more easterly into Wednesday, ushering in comparatively drier air than previous days. Peak PWATs falling to around 1.6"; thus, decreasing PoPs through the end of the period. Models continue a decreasing trend in shower and thunderstorm chances for next week. However, will maintain mention for a chance of showers and isolated thunderstorms and will reevaluate for future updates. Current forecast mentions PoPs up to around 30%, with peak values across the interior. Highs remaining in the upper 80s to near 90, with morning lows in the low 70s. && .AVIATION... Ongoing showers and lightning storms, mainly along the northern inland terminals pushing towards the coast. Cell movement is towards the NE around 20 KT. MVFR/IFR VIS and CIGs with passing showers and storms. KMLB northward will be the main focus for convection later this afternoon and evening. Convection is expected to dissipate shortly after sundown. Winds are SE around 10-12 KT with gusts up to 20 KT possible this afternoon before decreasing to around 5 KT overnight. Winds will then pick back up to around 10-12 KT by late tomorrow morning, with the higher winds occurring along the southern coastal terminals. Showers are expected to resume by late morning/early afternoon with lightning storms developing later in the afternoon. Current model guidance is indicating cell motion will once again be NE around 20 KT, with convection initially developing across the interior and pushing towards the coast. && .MARINE... Evening-overnight...Showers and storms will reach the local coastal waters this afternoon into the evening as these will affect the local waters through the evening hours. Localized gusty winds and higher seas could accompany these storms. Then later tonight, new development of showers and perhaps a few storms will be possible over the offshore waters moving northward. Otherwise, winds will range 10-15 kt with seas ranging between 3 ft (nearshore) to 4 ft (offshore). Saturday-Tuesday (previous)...High pressure over the local area will maintain SE flow through the weekend, becoming E into early next week. Winds 10-15kts through the period, especially along the coast each afternoon as the sea breeze develops. Shower and thunderstorm chances each day, though decreasing through Tuesday. Seas 2-4ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 88 73 87 / 40 40 20 30 MCO 72 91 73 91 / 50 60 30 40 MLB 74 88 75 88 / 40 40 20 30 VRB 73 88 74 88 / 30 40 20 30 LEE 73 90 73 91 / 40 60 30 50 SFB 72 90 73 91 / 50 60 30 40 ORL 73 91 75 91 / 50 60 30 40 FPR 72 88 73 88 / 30 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Kelly/Watson
Hazardous weather outlook, Jun 4, 7:59 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 759 AM EDT Fri Jun 4 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 759 AM EDT Fri Jun 4 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and a few lightning storms will develop over the area while moving toward the north this afternoon. The main threats from any storms will be gusty winds of 35 mph, occasional lightning strikes, and locally heavy rainfall. .FLOOD IMPACT... Additional rain amounts up to two inches will be possible in some areas which can experience training, and or multiple occurrences of heavy rain. While including the rainfall from Thursday, some locations may experience minor flooding and, or standing water along low spots and roadways. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents will be present at the beaches of Volusia, Brevard, and Indian River counties today. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts of 30 to 35 knots, and occasional to frequent lightning will be possible near any stronger storms which may develop. The hazard of strong wind gusts and lightning will be present over larger inland lakes as well as the Atlantic and Intracoastal waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Showers with embedded storms are forecast each afternoon through this weekend. Slow-moving downpours of 1 to 2 inches, cloud to ground lightning strikes, and brief gusty winds will be possible withing stronger storms. Standing water will likely occur in poorly drained low lying areas which experience heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Negron/Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:26 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole, Volusia | 109 min |
| Jun 4, 3:42 PM EDT | Areal Flood Advisory | MLB | Volusia | 93 min |
| Jun 4, 6:01 PM EDT | Areal Flood Advisory | MLB | Osceola | 89 min |
| Jun 4, 6:56 PM EDT | Areal Flood Advisory | MLB | Lake | 49 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.